Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 159, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2020, 7:18 PM EDT for Cobb County, Paulding County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2020, 7:18 PM EDT (23:18 UTC)
- Expired
- Jun 14, 2020, 8:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, Paulding County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:02 PM EDT | TSTM WND GST 47 | 3 Nne Brownsville, GA | MESONET STATION DLSG1 DALLAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WUUS52 KFFC 142318
SVRFFC
GAC067-223-150000-
/O.NEW.KFFC.SV.W.0159.200614T2318Z-200615T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
718 PM EDT Sun Jun 14 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Eastern Paulding County in northwestern Georgia...
West central Cobb County in north central Georgia...
* Until 800 PM EDT.
* At 718 PM EDT, a severe thunderstorm was located over New Hope, or
near Dallas, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dallas, Powder Springs, Austell, Hiram, Cross Roads, Due West, Lost
Mountain Park, Brownsville, New Hope and Jim R Miller Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3406 8474 3387 8456 3380 8470 3381 8472
3379 8472 3379 8476 3378 8478 3378 8483
3397 8493
TIME...MOT...LOC 2318Z 329DEG 10KT 3396 8480
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:33 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 14, 3:33 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 333 PM EDT Sun Jun 14 2020 .SHORT TERM /Tonight through Monday Night/... A closed low over the OH Valley this afternoon will drop southward into the Savannah River Valley through the short term. Meanwhile wedging will develop at the surface as the remains of a front and a short wave linger just off the coast of the Carolinas. Bands of showers and thunderstorms rotating around the upper low...combined with the easterly flow should affect much of north and central GA through the short term. Cooling aloft and afternoon instability could produce a few strong to severe thunderstorms across north GA this afternoon and evening. Showers and thunderstorms should have a mainly diurnal pattern through the short term...but expect some convection to linger overnight. Max temperatures Monday should be a few degrees cooler across northeastern areas due to the easterly winds and increased clouds. 41 .LONG TERM /Tuesday through Sunday/... The main feature through the long term period will be a closed upper level low that is expected to linger near the local forecast area through the rest of the week. This low is expected to keep moisture across the area leading to chances for showers and thunderstorms in the afternoon and evenings. By Tuesday, the low is expected to be centered in the vicinity of eastern Georgia/South Carolina/North Carolina border. As the low lingers just northeast of the area, chances for showers and thunderstorms are expected to increase, especially across portions of northern and eastern Georgia, in the afternoon and evening. As the low meanders in the vicinity through Wednesday and Thursday, those chances for showers and thunderstorms will continue, although mainly in a diurnal trend and focused more across northern and eastern Georgia. By late Tuesday into Wednesday, a surface low is forecast to develop along a stalled boundary just off the North/South Carolina coastline. As this system meanders slowly up the coast, high pressure will be expected to push into portions of northern and northeastern Georgia, allowing for weak wedging across the area by mid-week onward. In the upper levels, the low is expected to broaden and lift slightly later on Thursday before beginning to be swept up in the upper level flow on Friday. While models have come into much better agreement on the progression of the low pressure system on Friday, some differences in timing remain. The ECMWF tries to clear the local forecast area by Saturday afternoon while the GFS starts to show clearing closer to Saturday evening. Overall, continued a blend for this time frame, keeping just slight chance pops just across portions of eastern Georgia for Saturday afternoon. With some periods of wedging and additional cloud cover, high temperatures through the extended are expected to be fairly mild and overall slightly below average with high temps in the 70s and 80s. By Friday into the weekend, temps are expected to trend warmer with highs in the upper 80s and lower 90s areawide. Low temperatures are forecast to be slightly below average as well with lows in the upper 50s and 60s, before increasing to the upper 60s to lower 70s for the weekend. Reaves && AVIATION... 18Z Update... SCT/BKN 040-060 expected this afternoon with some higher layers. Scattered showers and thunderstorms will develop mainly this afternoon and evening across the northern taf sites. VFR overnight with storms diminishing but could be some mvfr stratus mainly KAHN toward morning. Basically Monday should be a repeat of today with a chance of thunderstorms across all taf sites. Winds stay east to NE mainly 4-9 kts. //ATL Confidence...18Z Update... Medium to high on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 76 60 75 / 20 50 30 30 Atlanta 65 78 60 78 / 20 40 20 30 Blairsville 56 70 54 71 / 40 60 40 40 Cartersville 60 81 59 81 / 30 30 20 20 Columbus 66 87 64 84 / 10 30 20 20 Gainesville 61 73 58 75 / 30 50 30 30 Macon 64 84 62 80 / 10 40 20 30 Rome 60 82 59 82 / 30 30 20 20 Peachtree City 62 81 60 80 / 20 40 20 20 Vidalia 66 84 64 81 / 20 40 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Reaves AVIATION...41
Hazardous weather outlook, Jun 14, 2:53 PM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 253 PM EDT Sun Jun 14 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 253 PM EDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are possible this afternoon and evening across north Georgia. Some isolated storms may become strong to severe. Gusty winds, small hail, frequent lightning, and locally heavy rainfall will be possible in any stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... From Monday through Saturday, isolated to scattered thunderstorms will be possible each afternoon, especially over the eastern half of the forecast area. Gusty winds, frequent lightning, and heavy rain will be possible with any storms that do develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jun 14, 6:28 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUN 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 N MOUNTAIN PARK 34.11N 84.41W
06/14/2020 E1.25 INCH CHEROKEE GA PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL SAID TO BE ALL OVER
THE GROUND ON JOHN ROSS CT.
&&
EVENT NUMBER FFC2000748
KSSpecial weather statement, Jun 14, 6:37 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
637 PM EDT Sun Jun 14 2020
GAZ078-142300-
Harris GA-
637 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRIS COUNTY UNTIL
700 PM EDT...
At 637 PM EDT...a strong thunderstorm was near Hamilton...moving
southeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hamilton, Pine Mountain, Waverly Hall, Ellerslie, Mountain Hill,
Cataula, Fortson and Mulberry Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3285 8487 3271 8469 3270 8470 3269 8470
3269 8469 3259 8469 3258 8471 3258 8491
3261 8491 3261 8501 3269 8510
TIME...MOT...LOC 2237Z 316DEG 13KT 3271 8491
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:47 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Sun Jun 14 2020
GAZ030-142315-
Polk GA-
647 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 715 PM EDT...
At 647 PM EDT...a strong thunderstorm was over Cedartown...moving
south at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Antioch and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8526 3410 8526 3410 8516 3408 8516
3408 8512 3393 8505 3391 8505 3391 8521
3390 8522 3390 8534 3408 8536
TIME...MOT...LOC 2247Z 346DEG 12KT 3405 8524
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:48 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT Sun Jun 14 2020
GAZ027-038-142315-
Madison GA-Oglethorpe GA-
648 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHWESTERN OGLETHORPE COUNTIES UNTIL 715 PM EDT...
At 648 PM EDT...a strong thunderstorm was over Comer, or near
Danielsville...moving south at 5 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Danielsville, Comer, Colbert, Arnoldsville, Carlton, Dunlap,
Smithonia, Watson Mill Bridge State Park, Point Peter and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8324 3394 8327 3397 8326 3398 8327
3400 8327 3400 8326 3401 8327 3413 8328
3417 8310 3416 8307 3412 8304 3410 8303
3410 8304 3408 8302 3397 8295
TIME...MOT...LOC 2248Z 346DEG 6KT 3408 8316
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT Sun Jun 14 2020
GAZ020-031-032-142315-
Cobb GA-Bartow GA-Paulding GA-
649 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB...SOUTHEASTERN
BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL 715 PM EDT...
At 649 PM EDT...a strong thunderstorm was near Emerson, or near
Cartersville...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Cartersville, Dallas, Kennesaw, Acworth, Euharlee, Hiram,
Emerson, Burnt Hickory Ridge, Red Top Mountain State Park, George
Washington Carver St Pk, Cross Roads, Due West, Stilesboro, New Hope
and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8498 3420 8469 3415 8466 3408 8466
3408 8461 3400 8456 3387 8485 3405 8494
3408 8492 3408 8496
TIME...MOT...LOC 2249Z 333DEG 9KT 3409 8481
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 14, 6:51 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
651 PM EDT Sun Jun 14 2020
GAZ035-037-047-142315-
Walton GA-Barrow GA-Oconee GA-
651 PM EDT Sun Jun 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALTON...BARROW AND
NORTHWESTERN OCONEE COUNTIES UNTIL 715 PM EDT...
At 650 PM EDT...a strong thunderstorm was over Russell, or over
Winder...moving southeast at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Winder, Monroe, Statham, Bogart, Bethlehem, Russell, Fort Yargo State
Park, Gratis, Bold Springs, Eastville, Nicholasville and Campton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3405 8364 3404 8363 3386 8346 3374 8375
3392 8382 3393 8380 3395 8381 3397 8383
3405 8366
TIME...MOT...LOC 2250Z 333DEG 9KT 3396 8370
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:57 PM EDT | Special Weather Statement | FFC | Fannin | 33 min |
| Jun 14, 2:14 PM EDT | Special Weather Statement | FFC | Haralson | 31 min |
| Jun 14, 3:57 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jun 14, 4:12 PM EDT | Special Weather Statement | FFC | Whitfield | 33 min |
| Jun 14, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Walker, Whitfield | 30 min |
| Jun 14, 4:38 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jun 14, 4:39 PM EDT | Special Weather Statement | FFC | Dawson | 36 min |
| Jun 14, 5:00 PM EDT | Special Weather Statement | FFC | Gilmer | 30 min |
| Jun 14, 5:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| Jun 14, 5:14 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 31 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | FFC | Coweta | 29 min |
| Jun 14, 5:17 PM EDT | Special Weather Statement | FFC | Rockdale | 28 min |
| Jun 14, 5:23 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Pickens | 45 min |
| Jun 14, 5:43 PM EDT | Special Weather Statement | FFC | Dawson | 32 min |
| Jun 14, 5:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Jun 14, 5:47 PM EDT | Special Weather Statement | FFC | Meriwether | 28 min |
| Jun 14, 5:50 PM EDT | Special Weather Statement | FFC | Barrow | 25 min |
| Jun 14, 5:51 PM EDT | Special Weather Statement | FFC | Gwinnett | 24 min |
| Jun 14, 5:56 PM EDT | Special Weather Statement | FFC | Cherokee | 34 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 46 min |
| Jun 14, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 44 min |
| Jun 14, 6:06 PM EDT | Special Weather Statement | FFC | Harris | 24 min |
| Jun 14, 6:10 PM EDT | Special Weather Statement | FFC | Bartow | 35 min |
| Jun 14, 6:19 PM EDT | Special Weather Statement | FFC | Gwinnett | 26 min |
| Jun 14, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Jun 14, 6:21 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jun 14, 6:27 PM EDT | Special Weather Statement | FFC | Polk | 33 min |
| Jun 14, 6:37 PM EDT | Special Weather Statement | FFC | Harris | 23 min |
| Jun 14, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 14, 6:48 PM EDT | Special Weather Statement | FFC | Madison | 27 min |
| Jun 14, 6:49 PM EDT | Special Weather Statement | FFC | Paulding | 26 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 24 min |
| Jun 14, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee, Walton | 41 min |
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 45 min |
| Jun 14, 7:22 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 7:58 PM EDT | Special Weather Statement | FFC | Douglas | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.